MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536520
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual evaluation of the returned device found that the stent had several damages and slight kinks through it.A functional evaluation was performed and the pull wire of the naviflex (tw4267888) could be retracted without issues and the stent was deployed.Based on the product analysis, it is likely that during the procedure, the device could have been manipulated.Moreover, the failures found (stent damaged and slightly kinks through it) are issues that could have been generated by excessive manipulation of the device by the user, tortuous anatomy, the interacting with the scope or the interacting with other devices, and the failures encountered in the stent would cause difficulty with deploying stent in the correct location.Therefore the most probable root cause of this complaint is operational context, since it is most likely that due to anatomical and/or procedural factors encountered during the procedure, performance was limited.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific that an advanix pancreatic stent was used during an endoscopic retrogade cholangiopancreatography (ercp) procedure in common bile duct.According to the complainant, a dilation was being performed on a patient that has pancreatic duct stenosis due to chronic pancreatis.During the dilation, the physician attempted to deploy the advanix pancreatic stent, however it was hard to release the stent and when the catheter was forcibly pulled, the stent missed the target lesion.The guidewire was unable to be inserted completely back into the pancreas.The stent was removed from the patient and was reloaded onto the delivery system , however, the procedure could not be completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "no problem".This event has been deemed a reportable event based on the investigation results; stent kinked, stent deformed.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6186467
Report Number3005099803-2016-03868
Device Sequence Number82331
Product Code FGE
UDI-Device Identifier08714729857464
UDI-Public(01)08714729857464(17)20170731(10)18852214
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberM00536520
Device Catalogue Number3652
Device Lot Number18852214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1